Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Shreveport, LA
NWS Shreveport, LA issued this special weather statement at Aug 1, 2021, 10:43 PM CDT for Harrison County, Texas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2021, 10:43 PM CDT (03:43 UTC)
- Expired
- Aug 1, 2021, 11:30 PM CDT
- In force
- 47 min
- Issued by
- NWS Shreveport, LA
County Harrison County, TX
The radar
The Shreveport radar (KSHV), 34 km from the middle of the area, began a volume at 03:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 3.7 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2158 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1591 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
858
WWUS84 KSHV 020343
SPSSHV
Special Weather Statement
National Weather Service Shreveport LA
1043 PM CDT Sun Aug 1 2021
LAZ001-TXZ138-020430-
Caddo LA-Harrison TX-
1043 PM CDT Sun Aug 1 2021
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL CADDO PARISH IN
NORTHWESTERN LOUISIANA AND SOUTHEASTERN HARRISON COUNTIES UNTIL 1130
PM CDT...
At 1043 PM CDT, Doppler radar was tracking a strong thunderstorm near
Marshall, moving east at 25 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Marshall, Greenwood, Waskom, Mooringsport, Karnack, Scottsville,
Jonesville, Caddo Lake, Bethany and Leigh.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3263 9436 3269 9409 3269 9405 3270 9404
3272 9396 3238 9395 3245 9435
TIME...MOT...LOC 0343Z 268DEG 22KT 3255 9427
$$
33What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this special weather statement went out at Aug 1, 10:00 PM CDT, 43 minutes earlier.
Area forecast discussion, Aug 1, 10:00 PM CDT, 43 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 1000 PM CDT Sun Aug 1 2021 .UPDATE... Our 00Z sounding earlier this evening revealed a fairly unstable atmosphere in place just ahead of a slowly advancing cold front. As a result, what was just isolated to widely scattered shwrs and tstms earlier this afternoon have become more numerous across the region this evening. Expect this trend to continue overnight even with the loss of heating as the cold front continues to slowly sag south of I-20 through early Monday morning. For this update, minor changes were made to PoPs to carry just chance wording through 06Z with increasing coverage likely thereafter. Temperatures and other elements appear to be on track so no additional changes were made. As far as any severe threat is concerned, the Marginal Risk which had been advertised earlier by the SPC has been dropped. However, still cannot rule out some stronger wind gusts near 35 knots with the numerous outflow boundaries that continue to generate new tstm development ahead of the front. In addition, some small hail could also occur with some of the stronger storms along with heavy rain, which could result in localized flooding in poor drainage areas. Finally, all previous heat headlines have also been dropped as the Heat Advisory and Excessive Heat Warning were both allowed to expire on time at 7PM CDT. /19/ && .PREV DISCUSSION... /issued 735 PM CDT Sun Aug 1 2021/ AVIATION... For the 02/00Z TAF period, VFR conditions are currently observed at all terminals to begin the period, but that will be changing as a cold front transitions southward overnight through Monday. Shwrs and tstms will become more numerous as the TAF period progresses, resulting in rapidly deteriorating conditions with MVFR/IFR cigs and vsbys expected through much of the period. Sfc winds will be generally light and variable ahead of the frontal boundary except for gusty winds in areas of pre-frontal convection, then gradually veer N/NW with fropa before ending the period more from the NE. Speeds will generally range from 5-10 kts on average with higher speeds and gusts reserved for areas invof of stronger convection. /19/ PREV DISCUSSION... /issued 154 PM CDT Sun Aug 1 2021/ SHORT TERM.../Tonight Through Monday Night/ Fairly active weather pattern in the short term period as a cold front moves across the region bringing increased rain chances areawide. Convection already beginning to initiate across the I-30 corridor as a broad upper-level trough begins to dig south with the front. Weak deep-layer shear values and strong instability due to hot surface temperatures will support some pulse storms that could produce strong or damaging wind gusts and locally heavy rainfall. Hail, although possible, will struggle to become a significant hazard due to such warm environmental temperatures in the lower levels. Speaking of hot temperatures, a Heat Advisory and Excessive Heat Warning remain in effect across the region through 7 PM. Heat headlines to no longer be necessary beyond today due to increased rain chances and cloud cover as well as replacement high pressure that will bring overall cooler temperatures to the region. Overnight lows tonight to fall into the lower to middle 70s as high pressure builds areawide. High temperatures on Monday to climb into the mid to upper 80s. Additionally, widespread rain coverage to linger into Monday as broad upper-trough remains parked across Texas into the Red River Valley and points northward. Some heavier convection may be triggered by lingering frontal boundary across deep east Texas into central Louisiana. /05/ LONG TERM.../Tuesday through Saturday Night/ The forecast period begins with a GFS/ECMWF/Canadian consensus that at the mid-levels a longwave trough axis will be centered over the Great Lakes and extending southward across the Tennessee Valley into the Southeast on Tuesday. Meanwhile, a deep ridge will extend from the Baja Peninsula into the Intermountain West. Between the two features, the ArkLaTex will be in a northwesterly mid-level flow through much of the work week. At the surface, high pressure will be centered over the Great Lakes and Missouri Valley, extending southward toward the area as the remnant of a cold front slides southward of the area on Tuesday. This will make any showers and storms limited to Deep East Texas and central Louisiana on Tuesday. High pressure to the north of the area will remain the dominant surface feature through the remainder of the week, helping suppress showers and thunderstorms and keep the forecast mostly dry Wednesday and Thursday. By Friday, a southerly low-level flow will support the possibility of diurnally driven afternoon seabreeze thunderstorms across Deep East Texas and central Louisiana. By next weekend, the models are in fairly good agreement that a mid- level ridge will build in from the west over Texas on Saturday and be centered over the ArkLaTex by Saturday night. This pattern will allow for a return to a fairly typical summertime environment for central Louisiana and the ArkLaMiss with diurnally driven thunderstorms expected to develop in the afternoon and diminish by late evening. For temperatures, in the wake of the front, temperatures will be around 5 degrees below normal on Tuesday with highs in the upper 80s to lower 90s across the area. Temperatures will then progressively warm a degree or two each day with highs closer to normal seasonal values by Friday into Saturday with highs in the mid 90s across the area. /04-Woodrum/ && .PRELIMINARY POINT TEMPS/POPS... SHV 75 86 72 89 / 70 80 40 20 MLU 74 86 70 88 / 70 90 40 20 DEQ 72 85 68 87 / 70 50 10 10 TXK 74 85 70 88 / 80 60 10 10 ELD 71 84 66 87 / 80 80 20 10 TYR 76 86 71 89 / 70 80 20 10 GGG 74 86 70 87 / 70 80 30 10 LFK 76 88 72 90 / 60 90 60 40 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 19/05/04
Hazardous weather outlook, Aug 1, 9:41 PM CDT, 1 hour 2 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 941 PM CDT Sun Aug 1 2021 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-030245- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 941 PM CDT Sun Aug 1 2021 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...Tonight... Scattered showers and thunderstorms will be possible through the night across much of the area. Strong winds and maybe some small hail will be possible in the stronger storms. Additionally, heavy rainfall will be possible which could lead to localized flash flooding. .DAYS TWO THROUGH SEVEN...Monday through Saturday... Scattered thunderstorms are possible Monday as a cold front slowly moves south across the area. An isolated severe storm or two cannot be ruled out during the day Monday, especially south of Interstate 20. Damaging winds will be the primary threat. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters will not be needed. 33
In the hours before
Special weather statement, Aug 1, 9:09 PM CDT, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Shreveport LA
909 PM CDT Sun Aug 1 2021
LAZ004-005-020245-
Lincoln LA-Claiborne LA-
909 PM CDT Sun Aug 1 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CLAIBORNE AND
WESTERN LINCOLN PARISHES UNTIL 945 PM CDT...
At 908 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles north of Arcadia, or 12 miles southeast of Homer, moving
southeast at 10 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Grambling, Dubach, Simsboro, Lisbon, Corinth, Mount Zion, Unionville
and Aycock.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3246 9279 3253 9288 3259 9288 3258 9296
3263 9302 3279 9290 3268 9262
TIME...MOT...LOC 0208Z 302DEG 8KT 3268 9289
33Special weather statement, Aug 1, 9:20 PM CDT, 1 hour 23 minutes before
Special Weather Statement National Weather Service Shreveport LA 920 PM CDT Sun Aug 1 2021 LAZ002-003-020300- Bossier LA-Webster LA- 920 PM CDT Sun Aug 1 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WEBSTER AND EAST CENTRAL BOSSIER PARISHES UNTIL 1000 PM CDT... At 920 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from 8 miles northeast of Eastwood to Haughton. Movement was east at 10 mph. Half inch hail and winds in excess of 40 mph will be possible with these storms. Locations impacted include... Haughton, Doyline, Dixie Inn, Eastwood, Princeton, Noles Landing, Lake Bistineau North, Fillmore, Bellevue and Couchwood. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. These storms may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3280 9334 3243 9331 3246 9352 3269 9357 TIME...MOT...LOC 0220Z 248DEG 8KT 3267 9351 3250 9349 33
Special weather statement, Aug 1, 9:38 PM CDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Shreveport LA
938 PM CDT Sun Aug 1 2021
ARZ072-LAZ003-020315-
Columbia AR-Webster LA-
938 PM CDT Sun Aug 1 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COLUMBIA COUNTY IN
SOUTHWESTERN ARKANSAS AND NORTH CENTRAL WEBSTER PARISHES UNTIL 1015
PM CDT...
At 937 PM CDT, Doppler radar was tracking a strong thunderstorm near
Welcome, or near Springhill, moving southeast at 10 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Springhill, Cullen, Taylor, Shongaloo, Welcome, Horsehead and
Walkerville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3307 9318 3288 9338 3302 9349 3309 9349
3317 9342
TIME...MOT...LOC 0237Z 310DEG 9KT 3306 9342
33Special weather statement, Aug 1, 10:02 PM CDT, 41 minutes before
Special Weather Statement National Weather Service Shreveport LA 1002 PM CDT Sun Aug 1 2021 LAZ003-004-012-020345- Bienville LA-Claiborne LA-Webster LA- 1002 PM CDT Sun Aug 1 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WEBSTER... SOUTHWESTERN CLAIBORNE AND NORTH CENTRAL BIENVILLE PARISHES UNTIL 1045 PM CDT... At 1002 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from 6 miles northwest of Minden to near Doyline. Movement was east at 15 mph. Half inch hail and winds in excess of 40 mph will be possible with these storms. Locations impacted include... Minden, Sibley, Doyline, Dubberly, Dixie Inn, Heflin, Gilark, Noles Landing, Holly Springs, Ogden, Couchwood and Ada. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. These storms may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3278 9314 3242 9314 3248 9344 3276 9341 TIME...MOT...LOC 0302Z 254DEG 11KT 3269 9335 3254 9337 33
Special weather statement, Aug 1, 10:31 PM CDT, 12 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1031 PM CDT Sun Aug 1 2021
ARZ072-073-LAZ003-004-020415-
Union AR-Columbia AR-Claiborne LA-Webster LA-
1031 PM CDT Sun Aug 1 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN UNION AND
SOUTHEASTERN COLUMBIA COUNTIES...NORTHWESTERN WEBSTER AND
NORTHWESTERN CLAIBORNE PARISHES UNTIL 1115 PM CDT...
At 1031 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Haynesville to near Cotton Valley.
Movement was east at 20 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Homer, Haynesville, Cotton Valley, Shongaloo, Evergreen, Leton and
Couchwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3304 9272 3276 9308 3273 9345 3276 9345
3277 9347 3278 9347 3306 9321
TIME...MOT...LOC 0331Z 271DEG 16KT 3301 9318 3274 9346
33Special weather statement, Aug 1, 10:43 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1043 PM CDT Sun Aug 1 2021
LAZ001-TXZ138-020430-
Caddo LA-Harrison TX-
1043 PM CDT Sun Aug 1 2021
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL CADDO PARISH IN
NORTHWESTERN LOUISIANA AND SOUTHEASTERN HARRISON COUNTIES UNTIL 1130
PM CDT...
At 1043 PM CDT, Doppler radar was tracking a strong thunderstorm near
Marshall, moving east at 25 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Marshall, Greenwood, Waskom, Mooringsport, Karnack, Scottsville,
Jonesville, Caddo Lake, Bethany and Leigh.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3263 9436 3269 9409 3269 9405 3270 9404
3272 9396 3238 9395 3245 9435
TIME...MOT...LOC 0343Z 268DEG 22KT 3255 9427
33The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 7:07 PM CDT | Special Weather Statement | SHV | Cass | 53 min |
| Aug 1, 7:15 PM CDT | Special Weather Statement | SHV | Union | 30 min |
| Aug 1, 8:09 PM CDT | Areal Flood Advisory | SHV | Ouachita, Union | 111 min |
| Aug 1, 8:16 PM CDT | Special Weather Statement | SHV | Union | 29 min |
| Aug 1, 9:09 PM CDT | Special Weather Statement | SHV | Lincoln | 36 min |
| Aug 1, 9:20 PM CDT | Special Weather Statement | SHV | Webster | 40 min |
| Aug 1, 10:02 PM CDT | Special Weather Statement | SHV | Webster | 43 min |
| Aug 1, 10:31 PM CDT | Special Weather Statement | SHV | Claiborne | 44 min |
| Aug 2, 4:52 AM CDT | Areal Flood Advisory | SHV | Ouachita | 3 hr |
| Aug 2, 5:53 PM CDT | Flash Flood Warning | SHV | Ouachita | 3 hr |
| Aug 2, 6:38 PM CDT | Areal Flood Advisory | SHV | Claiborne, Lincoln, Union | 3 hr |
| Aug 1, 7:44 PM CDT | Special Weather Statement | SHV | Lafayette | 31 min |
| Aug 1, 8:18 PM CDT | Special Weather Statement | SHV | Lafayette | 42 min |
| Aug 1, 9:38 PM CDT | Special Weather Statement | SHV | Columbia | 37 min |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.